MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight and ethnicity: unknown, information not provided.Implant date (2021 reports): if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Explant date (2021 reports): if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Device evaluation: product testing could not be performed since the product was not returned for evaluation as it was discarded.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that four additional complaints were received from this production order and those complaints met the criteria for no further investigation.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) had broken haptic.The intraocular lens (iol) was inspected and then injected into the posterior capsular bag of patient's right eye.As the lens unfolded, it was noted that the haptic was broken.Additional endocoat was injected into the anterior chamber and healon was injected behind the lens implant.The lens was dialed out from the bag.The capsular bag was intact.Another same model and power iol was injected into the bag.Mst forceps and scissors were used to hold and cut the defective lens from the anterior chamber.The lens and a broken haptic were removed through the main incision.Single interrupted 10-0 nylon suture was placed through the main incision.There was a mild subincisional bleeding.Minimal amount of endocoat was used to tamponade it.The wound was gently hydrated and was found to be well-sealed with no leakage as checked with a weck cel and by a drop of betadine 5% over incisions which was then washed out with normal saline.The eye was of a normal physiologic tension.The eye speculum was removed and a drop of vigamox, ketorolac, tetracaine and pred forte placed into the operative eye followed by the shield.The patient tolerated procedure well.No further information was available.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12063319
Report Number2648035-2021-07948
Device Sequence Number3979717
Product Code HQL
UDI-Device Identifier05050474558366
UDI-Public(01)05050474558366(17)201122
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2021
Initial Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1